MAUDE Adverse Event Report: COVIDIEN ATK TURBOHAWK SMOOTH; CATHETER, PERIPHERAL, ATHERECTOMY

COVIDIEN ATK TURBOHAWK SMOOTH; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number TH-LX-M
Medical Device Problem Codes Device Operational Issue (2914); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary two turbohawk devices were returned one of the turbohawk units was connected to a cutter driver.No other ancillary units were included.The turbohawk not connected to the cutter driver was inspected.The cutter was retracted back into the cutter window.The proximal end of the guidewire tubing was flared out and partially separated from the distal assembly; however the tubing did not separate from the distal assembly.Dried blood/biological debris was observed within the inner diameter of the coil segment.The thumb-switch was retracted and the cutter pulled back into the cutter window further exposing the cutter rim.It was observed debris was discovered on the cutter head.It was removed using a tweezers and submerged in water.The consistency of the material was soft, consistent with that of biological material.The returned cutter driver was attached to the turbohawk.With the cutter driver activated the thumb-switch was attempted to be advanced.The cutter could not advance past the original location the unit was returned.Under microscope a bend to the coil segment at the area distal the vent holes showed a crease/evidence of bending.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician intended to use a turbohawk device for treatment of a slightly calcified soft tissue lesion in the patients mid superficial femoral artery (sfa).Ifu was followed and the device was prepped without issue.It is reported the device became jammed and would not close.The physician could turn the cutter off but not completely forward.The same is reported for a second device in the procedure.The cutter was barely closed when the device was removed from the patient.A third device h1-lx was used to complete the procedure.No patient injury reported.

Brand Name
ATK TURBOHAWK SMOOTH
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
COVIDIEN
9775 toledo way
irvine CA 92618
MDR Report Key7497748
Report Number2183870-2018-00267
Device Sequence Number1768947
Product Code MCW
UDI-Device Identifier00821684065754
UDI-Public00821684065754
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K061188
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/04/2020
Device Catalogue NumberTH-LX-M
Device Lot NumberA395361
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/26/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2018
Initial Report FDA Received Date05/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1